MAUDE Adverse Event Report: ARTHREX, INC. DRILL, CANNULATED FOR AC REPAIR; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRILL, CANNULATED FOR AC REPAIR; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRILL, CANNULATED FOR AC REPAIR
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder prothesis surgery the 3mm drill was passed through the drill sleeve and the devices then cold-welded.This resulted in abrasion.There was no harm for patient, operator or third party.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.Update 30-aug-2024: the abrasion did not enter the patient.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-2257d-30 serial/batch number (b)(6) was received for evaluation.The device arrived stuck inside the ar-1778r-30 batch 1489154906.Functional testing was not performed because the device arrived stuck inside ar-1778r-30 batch 1489154906.Visual inspection revealed lines around the shaft outside diameter, an indication of abrasions, and the device being in contact with another instrument during use.The most likely cause of the reported failure is misuse due to user error.

Brand Name
DRILL, CANNULATED FOR AC REPAIR
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20169296
Report Number1220246-2024-07451
Device Sequence Number12513229
Product Code LXH
UDI-Device Identifier00888867018372
UDI-Public00888867018372
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL, CANNULATED FOR AC REPAIR
Device Catalogue NumberAR-2257D-30
Device Lot Number14801623
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown